Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 101, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2003, 7:27 PM CDT for Comanche County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2003, 7:27 PM CDT (00:27 UTC)
- Expired
- May 1, 2003, 8:30 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Comanche County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 2:55 PM CDT | Tornado Watch | SPC | 5 hr |
| May 1, 7:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3112 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
646 WUUS54 KFWD 020027 SVRFTW TXC093-020130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 728 PM CDT THU MAY 1 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COMANCHE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 830 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF GUSTINE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUSTINE AROUND 800 PM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3183 9821 3170 9846 3175 9859 3196 9835 $$ 65/DD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 6:07 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 1, 6:07 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 607 PM CDT THU MAY 1 2003 STORMS WILL CONTINUE TO THE SOUTH OF DFW AREA. OUTFLOW BOUNDARY ON RADAR NORTHWEST OF DFW MOVING NORTHWEST...WHICH MAKES ME WONDER IF THE FRONT WILL MAKE IT THROUGH THE DFW AREA. WILL SHIFT WINDS TO LIGHT NORTHEAST LATE TONIGHT AND RETURN WINDS TO THE SOUTHEAST FRIDAY AFTERNOON. FOR NOW WILL LEAVE OUT ANY MENTION OF TSRA. 59 UPDATED TO INCLUDE TORNADO WATCH COUNTIES SHORT RANGE MODELS IN PRETTY GOOD AGREEMENT IN THE NEXT 24 HOURS...DESPITE THEM BEING TOO SLOW WITH FRONTS MOVEMENT TODAY. THEREFORE...THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS THE NEXT FEW DAYS...SOME POSSIBLY SEVERE...AS SLOWING COLD FRONT IS FORECAST TO BECOME STATIONARY JUST SOUTH OF METROPLEX LATE TONIGHT...THEN BEGIN TO MOVE SLOWLY NORTHWARD TOMORROW AFTERNOON. MORNING STORMS ACROSS THE SOUTH HAVE RESULTED FROM DIFFERENTIAL HEATING AND STRONG INSTABILITY. AS COLD FRONT AND OUTFLOW BOUNDARIES INTERACT THIS AFTERNOON/EVENING...SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY ACROSS THE SOUTHEAST 2/3RDS TO 1/2 OF OUR CWA. HOWEVER...18Z SOUNDING STILL SHOWS A PRETTY GOOD CAP. LATEST VIZ SATELLITE SHOWS CU BECOMING MORE VERTICAL ALONG STALLED FRONT NORTHWEST OF METROPLEX...WHILE AN OUTFLOW BOUNDARY WAS APPROACHING FROM THE SOUTH. MOISTURE REMAINS SHALLOW...BUT STILL COULD SEE SOME STORMS BEAK THE CAP AND QUICKLY BECOME SEVERE. DRY LINE WILL ADD INTO THE MIX TOMORROW AFTERNOON AS MODELS SHOW A BULGE INTO N TEXAS NEAR THE FRONTAL BOUNDARY. NOT A LOT OF UPPER LEVEL SUPPORT INDICATED TOMORROW...AND CAP WILL ALSO BE A NEGATIVE FOR STORMS. STILL...EXPECT INSTABILITY AND CONVERGENCE TO BE SUFFICIENT TO TRIGGER AT LEAST ISOLATED CONVECTION ALONG DRY LINE/FRONTAL BOUNDARY...MAINLY LATE IN THE AFTERNOON/EVENING. WARM FRONT SHOULD MOVE INTO OKLAHOMA ON SATURDAY...BUT SHORT RANGE MODELS AGAIN SHOW A PRETTY GOOD PUSH ON THE DRY LINE SATURDAY AFTERNOON. WHILE WE LOSE THE WARM FRONT...WILL WILL BEGIN TO BE INFLUENCED BY BETTER...ALTHOUGH WEAK...UPPER LEVEL DYNAMICS AS H5 TROUGH MOVES CLOSER TO N TEXAS. SEVERE THUNDERSTORMS SHOULD AGAIN BE POSSIBLE WITH THE DRY LINE SATURDAY AFTERNOON/EVENING. A COLD FRONT WILL FOLLOW THE DRY LINE BY SUNDAY MORNING AND THIS SHOULD ALLOW TEMPERATURES TO COOL CLOSER TO NORMALS FOR THE FIRST PART OF THE WEEK. THUNDERSTORM CHANCES WILL LINGER INTO NEXT WEEK...BUT THESE SHOULD BE MAINLY LATE AFTERNOON/EVENING STORMS AS H5 FLOW BECOMES MORE ZONAL. FCSTID = 80 DFW 64 85 66 86 / 40 30 30 30 ACT 65 89 67 91 / 40 30 30 30 PRX 65 82 62 82 / 40 30 30 30 DTO 63 85 65 86 / 30 30 30 30 TKI 64 83 66 87 / 40 30 30 30 DAL 65 85 66 86 / 40 30 30 30 TRL 65 83 66 86 / 40 30 30 30 CRS 65 86 66 90 / 40 30 30 30 TPL 65 89 68 91 / 40 30 30 30 .FWD... TX...TORNADO WATCH UNTIL 800 PM CDT THURSDAY FOR ZONES TXC027... TXC035...TXC085...TXC093...TXC099...TXC113...TXC119...TXC121... TXC133...TXC139...TXC143...TXC147...TXC181...TXC193...TXC213... TXC217...TXC221...TXC223...TXC231...TXC251...TXC257...TXC277... TXC281...TXC293...TXC309...TXC333...TXC349...TXC363...TXC367... TXC379...TXC397...TXC425...TXC439...TXC467.
Hazardous weather outlook, May 1, 4:00 PM CDT, 3 hours 27 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING SOUTHEAST OF A SHERMAN...TO DENTON...TO EASTLAND LINE. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE MAIN THREATS... BUT ONE OR TWO TORANDOES COULD DEVELOP. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE DRYLINE AND COLD FRONT THROUGH THIS EVENING. THESE STORMS WILL MOVE EAST OR EAST SOUTHEAST AT 15 TO 20 MPH...AND POTENTIALLY PRODUCE LARGE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTH TEXAS FRIDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. IT APPEARS THAT THE MOST LIKELY AREA FOR SEVERE WEATHER WILL BE NEAR A STATIONARY FRONT...THAT MAY EXTEND FROM NEAR SULPHUR SPRINGS...TO DALLAS...AND LAMPASAS DURING THE AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH MIDNIGHT SOUTHEAST OF A SHERMAN...TO DENTON....TO EASTLAND LINE.
In the hours before
Local storm report, May 1, 6:25 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT THU MAY 1 2003
CORRECTED WORDING
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM FORT WORTH TX 62 MPH TSTM GUST
05/01/03 TARRANT ANEMOMETER MEASURED
62 MPH...PARK GLEN AREA
NEAR NORTH TARRANT RD
25Local storm report, May 1, 6:50 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0643 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0642 PM HICO TX 0.75 INCH HAIL
05/01/03 HAMILTON BRIEF HAIL IN HICO
0648 PM MULLIN TX 0.75 INCH HAIL
05/01/03 MILLS REPORTED BY LAW ENFORCEMENTLocal storm report, May 1, 7:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0708 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM LAGUNA PARK TO 4 EAST TX 1.75 INCH HAIL
OF LAGUNA PARK
05/01/03 BOSQUE AND HILL REPORTED BY LAW
ENFORCEMENT AND SPOTTERS
BOSQUE EAST INTO HILLLocal storm report, May 1, 7:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
0708 PM CDT THU MAY 1 2003
CORRECTED FOR FORMAT
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM LAGUNA PARK TO 4 EAST TX 1.75 INCH HAIL
05/01/03 OF LAGUNA PARK REPORTED BY LAW
BOSQUE ENFORCEMENT AND SPOTTERS
BOSQUE EAST INTO HILL
0708 PM LAGUNA PARK TO 4 EAST TX 1.75 INCH HAIL
05/01/03 OF LAGUNA PARK REPORTED BY LAW
HILL ENFORCEMENT AND SPOTTERS
BOSQUE EAST INTO HILLLocal storm report, May 1, 7:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
0717 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0712 PM EVANT TX 0.75 INCH HAIL
05/01/03 CORYELL GROUND COVERED WITH HAIL
CORYELL & HAMILTON COUNTY
0712 PM EVANT TX 0.75 INCH HAIL
05/01/03 HAMILTON GROUND COVERED WITH HAIL
CORYELL & HAMILTON COUNTY
BORDERS BORDERSLocal storm report, May 1, 7:21 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
0717 PM CDT THU MAY 1 2003
CORRECTED EVENT TIME
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM EVANT TX 0.75 INCH HAIL
05/01/03 CORYELL GROUND COVERED WITH HAIL
CORYELL & HAMILTON COUNTY
0635 PM EVANT TX 0.75 INCH HAIL
05/01/03 HAMILTON GROUND COVERED WITH HAIL
CORYELL & HAMILTON COUNTY
BORDERS BORDERSThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 60 min |
| May 1, 8:05 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hamilton | 55 min |
| May 1, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 51 min |
| May 1, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 34 min |
| May 1, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 62 min |
| May 1, 8:59 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 31 min |
| May 1, 9:09 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 66 min |
| May 1, 9:22 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 53 min |
| May 1, 9:48 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 57 min |
| May 2, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 69 min |
| May 2, 5:35 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 70 min |
| May 2, 5:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 68 min |
| May 2, 6:13 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 47 min |
| May 2, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 53 min |
| May 2, 6:39 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 66 min |
| May 2, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.